Prozac side effects

So at the suggestion of my psychologist and primary Doctor, I tried Prozac. I lasted 3 days on the drug.

My question is did anyone else have some bad side effects taking this?

I took it at night and on the 4 day after taking it the night before, I took a nap at 11 am and woke up around noon and felt completely awful. I felt something terrible was about to happen and had a terrible panic attack.

I went to the gym and felt better but then I had bad insomnia last night.

This morning I woke up and my constant chest pain was gone but my bad anxiety systems had returned so much so that I had another small panic attack around 6 pm and went for a walk.

I have taken my pill yesterday or today and I am calling my doctor tomorrow but is this normal on this drug?

I have been struggling with anxiety for two months and have made some improvements but I feel like I two steps backwards this weekend.

I noticed Prozac gave me a small rash on my neck, made my left hand go numb for a few seconds at a time among the other symptoms I listed above.

I must be just to hypersensitive right because this drug after three days has me right back where I started.

21 Replies

  • This anxiety also makes me teeth hurt which is odd as well.

  • Me too. Also check your blood pressure.

  • I had my GAD treated 1st, then my psych Dr. treated my depression with Prozac. I think that saved me from such problems as you're facing. You might want to call your Doc and tell him or her your symptoms to see if you need anti-anxiety medicine for your anxiety. Panic attacks need to be addressed, and in my humble opinion, an SSRI like Prozac is not going to do it. I realize you haven't given the Prozac the 4-6 weeks it needs to get to full strength, but my opinion still holds.

    No, I'm not a psychiatrist, just a medical professional who's been through many years of this and known many people's stories. I've probably spent a total of 20 years on Prozac myself. If you ever have questions about a drug, your pharmacist is an excellent resource, as drugs are his or her specialty.

  • Unfortunately the things get worse before they get better. Especially with prozac (i had Fluoxitine). Give it time to work its magic. U may need something else from the docs that works quickly while the prozac is getting into your system.

  • Don't take it. ..klonozaphen it's much better with out the side effects

  • Don't take them. Seek help

  • I would stick with it a little longer I have had anxiety for 20,years and when I start a new med or dose I feel the same way u do

  • Hi , I had this as well after 5 days my mum had to take me back to the doctor cause I was I such a state. I wasn't able to function. Was having bad panic attacks & felt 100 times worse than before I started it . Hope u get it sorted xx

  • Yes when I first took Prozac came off it for a while then tried again I'm still on it but I know that feeling as though something's going to happen and it is awful .still get it a bit but try to control it .especially when I first get up in a morning.

  • I personally have not taken Prozac, however my husband was prescribed it and he stopped taking it on day 4. He suffered similar symptoms to you, he went back to the Doctor and he is now taking Seroxat, only because he has had these before and they suit him, they are reluctant to prescribe these as they also cause bad side effects. My son takes antidepressants too, he has been on them for a number of years but I forget the name. Please go back and get some different medication. You cannot continue suffering like this. Doctors know that not all drugs suit everyone so you must tell the doctor what you have experienced. I wish you well and am sure with the right medicine you will soon be well again.

  • Yes, I had really bad side effects from using Prozac - think I had 8 weeks of feeling really bad, dizzy, sick, emotions all over the place etc. In hindsight, I should have asked my doctor to change me to a different anti-depressant x

  • Hi

    Don't give up, it will get worse before its get better!

    I have been on 40mg for a couple of months now and I feel like myself again.

    Don't give up!


  • My Doc gave me Prozac many years ago, I was climbing the walls with it.... I had bad anxiety and it made it worse. I stopped taking it and it made me very wary of taking meds again, so I never. But years later my doc gave me mirtazapine and this really worked for me.... I took it at night and it really made me sleep until it got into my system, (Like 10 or 11 hours).... but its really worked for me.

    Take Care. x

  • I felt as though i was gonna have a heart attack in my first week on Prozac, i was on 60 mg. you just have to calm urself down in ur own head. Say calming things to urself. If u get the legless rest syndrome then channel that energy by going for a run. This pill was a god send for me but unfortunately it stopped working after three years and I'm now in the process of having to find something new.

  • In 2011 I was prescribed an SSRI called Cetalopran.This is supposed to be suitable for depression with anxiety & panic disorder.I tried it for over 3 weeks,then felt I couldn't keep going to see if I could get past the"worse before better period"I know people who have found Cetalopran really helpful.One friend dropped her dose to every other day & that worked for her.Medication is a very individual thing.It may be worth asking for Cetalopran as it is usually found more effective if anxiety is present.

    I ended up trying "SAMe"after much internet research.I had only a little slight nausea.After 10 days on a very low dose,I started to feel less anxious,less depressed.I took it for 18months & experienced a continuing improvement.I bought it off an Ebay shop.Now I use meditation,yoga,breathing,but I believe SAMe pulled me out of my breakdown.

    I believe I am highly sensitive to these medications,hence my very severe worsening of effects on a prescribed SSRI & my doing well on only 200mcgs SAMe.

  • Well now that you are thoroughly confused, I hope you get some answers from your doctor today. Just remember that what works for one person may not work for the next. "You have to kiss a lot of toads before you find your prince" works with finding the right medication for you as well. Good Luck PatD

  • youre gonna get some people say take it and some say dont stop it all i can say is i started to take antidepressants and got unpleasant side effects after a month of hell i stopped taking them as they all got worse so its fifty fifty sometimes it can get better and sometimes it just keeps getting worse only you know all i can say is follow youre gut instinct

  • I've been taking Prozac on an off for a few years for depression, I recently started again just before Xmas. I think it's affecting my libido. I'm not getting horny at all and I can't cum. This is not good considering I'm married and we've always had a great sex life.

  • Hi. PatD21. I take Sertraline at present. I find it ok. I get no sickness, or anything. I have panic attacks and bad depression, but was prescribed this to deal with anxiety. I can sleep really well, though the oddish bad dream. Maybe shift medication.

  • Hi PatD Just wondering if you did see or contact your doctor today regarding Prozac

    and what he suggested you do. I do hope you are feeling better today. Take care.

  • I know somebody who takes Prozac and experiences dreadful side affects. Her eyes roll.

You may also like...